Page tree

Versions Compared

Key

  • This line was added.
  • This line was removed.
  • Formatting was changed.

...

Date

Time (CEST)

Programme SessionsPresentation and discussion sessionsSpeakers  
Chairs:Anthony Illingworth, Ulla Wandinger, Nicolas Clerbaux
25-MAY-202113:00IntroductionWelcomeRob Koopman  - ESA
13:05Validation Workshop OpeningDominique Gillieron  -  ESA (Earth Exlorer Programme Manager)
13:20Mission & SystemEarthCARE StatusDirk Bernaerts - ESA (EarthCARE Project Manager)
13:45In Orbit Characterisation, Calibration, and Verification (IOV) approach for ATLID, BBR, MSI

Kostka Wallace - ESA

Georgios Tzeremes -ESA 


Algorithms

 EarthCARE Level 1  Validation needs for the ESA products:

BBR Level 1 feedback is obtained via the Level 2 product, CPR Level 1 Validation is under JAXA responsibility

14:15

David Donovan - KNMI


14:30Rene Preusker - FU Berlin
14:45Break (20 min)

Chairs:Pavlos Kollias, Luca Baldini
15:05AlgorithmsEarthCARE L2 Validation Needs of the ESA Products and Algorithms  

Shannon Mason - ECMWF

15:35

Tools

ESA Atmospheric Validation Data Centre

Ann Mari Fjæraa - NILU

15:50Atmospheric Virtual LabSander Niemeijer - S&T
16:05E3SIM - EarthCARE SimulatorDavid Donovan - KNMI
16:20ICAROHS Inter-Comparison of Aerosol Retrievals and Observational Requirements for Multi-
Wavelength HSRL Systems
Gerd-Jan van Zadelhoff - KNMI
16:35Group screen shot: please briefly switch on your cameras
16:40Break (20 min)
Chairs:Jurgen Fischer, Alessandro Battaglia
17:00QA/QC

Quality Assurance for Earth Observation (QA4EO) concept and example

Jean-Christopher Lambert - BIRA/IASB

17:15The power of monitoring EarthCARE observations at ECMWF and preparing towards their assimilation.Mark Fielding - ECMWF
17:30Fiducial Reference Measurement concept and FRM4Radar Cloud Profiling for Satellite Validation

Jonas Von Bismarck - ESA

Lukas Pfitzenmaier - IGMK (Univ-Cologne)




17:45Validation Organisation Validation preparations timelineRob Koopman - ESA
18:05

New Principal Investigators

(that joined after 1st ESA EarthCARE validation workshop)

Peter Völger - IRF

18:15EVID34 / AOID 51949 WEGN4CARE - Validation of EarthCARE cloud and precipitation products by the WegenerNet 3D Weather Research Facility in Southeastern AustriaGottfried Kirchengast and Jürgen Fuchsberger - Wegcenter 
18:25EVID35/AOID 60799 Validate Cloud Profiling Radar on EarthCARE against Aircraft Observations of Cirriform CloudVaughan Philips  - INES
18:30Virtual Ice-breaker (hosted by TROPOS)  - link will be shared on Tuesday 25 May





26-MAY-2021Chairs:

Dave Donovan, Ulla Wandinger, Holger Baars, Hélène Chepfer, Jürgen Fischer, Michael Eisinger, Georgios Tzeremes

13:00

Aerosol L2 and ATLID L1 Validation

IntroductionUlla Wandinger - TROPOS
13:05Lessons learned from Aeolus Cal/Val and the DISCOliver Reitebuch - DLR
13:20Lessons learned from CALIPSODave Winker - NASA
13:35The ACCP orbital componentDave Winker - NASA
13:50Discussionmoderated by co-chairs
14:00

Discussion on ATLID Level 1 validation approaches 

moderated by co-chairs

14:50Break

15:05Aerosol L2 and ATLID L1 ValidationACCP suborbital component - AerosolJens Redemann  - Univ. of Oklahoma
15:20Aerosol L2 and ATLID L1 Validation

Overview of PI responses and Discussion Aerosol (ATLID + MSI) Level 2 validation approaches 

moderated by co-chairs
16:30Way forward

moderated by co-chairs

16:45Break 

Chairs:Ulla Wandinger, Luca Baldini, Jonas von Bismarck
17:00

Networks


Introduction co-chairs
17:05Lessons learned from the validation of Aeolus L2A product with EARLINETNikos Siomos - NOA
17:15

Perspectives on Ground Validation from the NASA/JAXA Global Precipitation Measurement Mission

S. Joseph Munchak - NASA

17:25ACTRIS Aerosol Remote Sensing in support of EarthCARE Cal/Val.Doina Nicolae - INOE
17:35

ACTRIS Cloud Remote Sensing in support of EarthCARE Cal/Val.

Martial Haeffelin - IPSL 

17:45

MPLNET Observations in Support of EarthCARE Cal/Val

Judd Welton - NASA
17:55Approaches to intercalibration/QA/QC and other network aspects of AD-Net and SKYNET systemsTomoaki Nishizawa - NIES
18:05LALINET network approaches for QA/QC, validation and data handlingEduardo Landulfo - IPEN
18:15
Discussionmoderated by co-chairs
18:35End day 2

27-MAY-2021Chairs:

Shannon Mason, Pavlos Kollias, Alessandro Battaglia, Eleni Marinou, Tobias Wehr


13:00

Clouds & Precipitation (& CPR L2a) Validation

Introduction co-chairs

13:05

CloudSat Cal/Val lessons learned & summary of AtmOS(ACCP) Suborbital Discussions with emphasis on Cloud and Precipitation Cal/Val

Jay Mace - UoU

13:35

Summary of inputs from Principal Investigators

Eleni Marinou - NOA


13:50
Summary of the algorithm needs with respect to clouds and CPR for Level 2 Shannon Mason - ECMWF

14:05

Discussion on Cloud and Precipitation cal/val 

moderated by co-chairs

14:30Break (15 min)




14:45Clouds & Precipitation (& CPR L2a) Validation

Discussion on Cloud and Precipitation cal/val

moderated by co-chairs

15:55

Way forward for cloud and precipitation cal/vals.

moderated by co-chairs

16:15Break (15 min)




ChairsSilke Groß, Julien Delanoë, Dirk Schüttemeyer

16:30

Campaigns



Introduction co-chairs

16:35

Introduction to ESA campaigns and pre Pre-launch lessons learned

Silke Groß - DLR

Julien Delanoë - LATMOS


17:00

CCREST, an example for a science/validation campaign on validation of several missions combined with general science

Stuart Fox - UKMO

17:15Latest status and future plans for in-situWolde Mengistu - NRC

17:30Opportunities for dedicated or piggy back campaignsSilke Groß - DLR
Dirk Shuettemeyer - ESA

17:55

Discussion 

moderated by co-chairs

18:30End of day 3

28-MAY-2021Chairs:

Nicolas Clerbaux, Jurgen Fischer, Almudena Velazquez, Tobias Wehr, Michael Eisinger


13:00RadiationIntroduction Nicolas Clerbaux - RMIB

13:05Overview of MSI Level 1 validation by ECVT (AO PIs)Jurgen Fischer- FU Berlin

13:10Lessons learned/Monitoring MSI L1 performanceNoëlle Scott - LMD/IPSL

13:25Overview BBR L1/L2 Cal/Val by ECVT (AO PIs) Nicolas Clerbaux - RMIB

13:30Lessons learned from CERESKory Priestley - NASA Langley

13:45Lessons learned from GERB Jacqueline Russell - Imperial College

14:00Discussionmoderated by co-chairs

14:45Break (15 min)


Chairs:Jason Cole, Tobias Wehr

15:00ModelsIntroductionJason Cole - ECCC

15:05Vertical velocity in stormsVaughan Phillips - INES

15:15Using EarthCARE for improving desert dust transport modelingVassilis Amiridis - NOA

15:25Instrument simulators and applications to modelsKatia Lamer - BNL

15:40Comparing observations that are not strictly collocated in time and space, using experience from model-observation comparisonsEwan O' Connor - FMI

15:55Discussion

moderated by co-chairs


16:25Break (20 min)


16:45Summary/General discussion/Way forward

17:45Closing

Acknowledgements

Closing Remarks

Rob Koopman - ESA

Anthony Illingworth - U Reading

...